Wildfire, Okanogan Valley
- When
- July 4, 12:00 AM PST to July 6, 5:00 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
The Stubblefield Fire, centered 14 miles northeast of Bridgeport, had an unknown cause and burned 1,500 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Stubblefield Fire, centered 14 miles northeast of Bridgeport, had an unknown cause and burned 1,500 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 3, 8:46 PM PST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 946 PM PDT THU JUL 3 2008 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS OVER THE INLAND NORTHWEST WILL FUEL ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS OVER FAR EASTERN WASHINGTON AND NORTH IDAHO ON THE FOURTH OF JULY...AS A COLD FRONT SLOWLY MAKES ITS WAY WEST TO EAST OVERNIGHT INTO FRIDAY. A DRY PATTERN WITH MORE SEASONABLE TEMPERATURES CAN BE EXPECTED FOR THE WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION... REST OF TONIGHT...SCATTERED THUNDERSTORM ACTIVITY OVER THE NORTH CASCADES IS QUIETING DOWN FOR THE EVENING. MEANWHILE SATELLITE INDICATES ANOTHER UPPER LEVEL DISTURBANCE TRANSITING NORTHWARD THROUGH WESTERN OREGON. WHILE SURFACE BASED CAPE OVER THE FORECAST AREA IS WANING...THE MID LEVELS CONTINUE TO BE UNSTABLE AND WILL RESPOND TO ANY DYNAMIC SUPPORT TO PRODUCE ISOLATED RANDOM NOCTURNAL THUNDERSTORMS THROUGH THE REMAINDER OF THE NIGHT. OTHERWISE...ANOTHER WARM OVERNIGHT PERIOD WITH VARYING THICKNESSES OF MID LEVEL ANVIL DEBRIS AND ACCAS. FOR FRIDAY LATEST MODELS STILL INDICATE THE MAIN AXIS OF CONVECTION WILL SHIFT EAST TO THE NORTHEAST MOUNTAINS...EASTERN COLUMBIA BASIN AND THE IDAHO PANHANDLE AS THE OREGON SHORT WAVE CROSSES THE REGION. THE DYNAMIC SUPPORT PROVIDED BY THIS FEATURE WILL PROMOTE SCATTERED SHOWERS AND THUNDERSTORM PROBABLY BEGINNING AROUND MID-DAY AND RUNNING INTO THE EARLY EVENING AS THE WAVE AND ASSOCIATED MID AND LOWER LEVEL COLD FRONT TRANSIT THE REGION. CURRENT ZONE FORECAST HAS THESE TRENDS WELL IN HAND AT THIS TIME. NO FURTHER FORECAST PRODUCT UPDATES EXPECTED THIS EVENING. /FUGAZZI && .AVIATION... AIR MASS REMAINS MOIST AND UNSTABLE THROUGH 06Z SATURDAY. FROM 06Z FRIDAY TIL 18Z FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE FORECAST AREA. AFTER 18Z FRIDAY AND THROUGH 06Z SATURDAY MAIN AXIS OF THUNDERSTORM ACTIVITY WILL BE EAST OF A LINE FROM KOMK TO KALW. OUTSIDE OF THUNDERSTORM CORES VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 68 81 59 80 58 83 / 20 30 20 0 0 0 COEUR DALENE 61 79 58 79 56 82 / 20 40 20 0 0 0 PULLMAN 57 80 54 80 51 83 / 20 40 30 0 0 0 LEWISTON 65 87 61 88 59 90 / 20 40 20 0 0 0 COLVILLE 58 82 55 84 53 86 / 40 30 10 0 0 0 SANDPOINT 55 79 55 78 51 80 / 20 30 10 0 0 0 KELLOGG 65 78 56 77 56 80 / 20 40 20 10 10 10 MOSES LAKE 70 86 61 87 59 90 / 30 30 10 0 0 0 WENATCHEE 67 83 61 84 61 88 / 30 30 10 0 0 0 OMAK 58 85 55 86 53 89 / 50 30 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 726 AM PDT THU JUL 3 2008 WAZ034-035-038-041>044-041430- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 726 AM PDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. DAMAGING WIND GUSTS...HAIL TO THE SIZE OF QUARTERS...AND FREQUENT LIGHTNING WILL BE POSSIBLE THROUGH EARLY EVENING. A SIGNIFICANT LIGHTNING EVENT IS POSSIBLE TODAY...AND WILL HAVE THE POTENTIAL TO PRODUCE NEW FIRE STARTS...ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE FUELS HAVE CURED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036-037-041430- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS- 726 AM PDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. DAMAGING WIND GUSTS...HAIL TO THE SIZE OF QUARTERS...AND FREQUENT LIGHTNING WILL BE POSSIBLE THROUGH EARLY EVENING. A SIGNIFICANT LIGHTNING EVENT IS POSSIBLE TODAY...AND WILL HAVE THE POTENTIAL TO PRODUCE NEW FIRE STARTS...ESPECIALLY IN THE MID AND LOW ELEVATIONS WHERE FUELS HAVE CURED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AFTERNOON... NAMELY OVER THE NORTHERN AND CENTRAL IDAHO PANHANDLE...AS WELL AS OVER ADJACENT PORTIONS OF EXTREME EASTERN WASHINGTON. DAMAGING WIND GUSTS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
725 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 3 WSW NIGHTHAWK 48.95N 119.70W
07/03/2008 E60.00 MPH OKANOGAN WA PUBLIC
WIND GUSTS ESTIMATED 50-60 MPH.
&&
SBODNARPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
726 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 3 WSW NIGHTHAWK 48.95N 119.70W
07/03/2008 E60.00 MPH OKANOGAN WA PUBLIC
WIND GUSTS ESTIMATED 50-60 MPH.
&&
SBODNARPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
734 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 SSW DISAUTEL 48.32N 119.26W
07/03/2008 M1.75 INCH OKANOGAN WA FIRE DEPT/RESCUE
GOLFBALL SIZE HAIL DAMAGED FIRE TRUCK.
0700 PM TSTM WND GST 3 WSW NIGHTHAWK 48.95N 119.70W
07/03/2008 E60.00 MPH OKANOGAN WA PUBLIC
WIND GUSTS ESTIMATED 50-60 MPH.
&&
SBODNARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
742 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 4 N OROVILLE 49.00N 119.43W
07/03/2008 E70.00 MPH OKANOGAN WA OTHER FEDERAL
HAIL UP TO THE SIZE OF QUARTERS AND WINDS ESTIMATED NEAR
70 MPH. LOST POWER THREE TIMES. REPORT WAS FROM US/CANADA
BORDER PATROL.
&&
SBODNARPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
954 PM PDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 W DISAUTEL 48.36N 119.30W
07/03/2008 E1.00 INCH OKANOGAN WA PUBLIC
3 TO 5 MINUTES OF NICKEL TO QUARTER SIZE HAIL.
0510 PM HAIL 3 SSW DISAUTEL 48.32N 119.26W
07/03/2008 M1.75 INCH OKANOGAN WA FIRE DEPT/RESCUE
GOLFBALL SIZE HAIL DAMAGED FIRE TRUCK.
0515 PM HAIL 6 NW MAZAMA 48.64N 120.48W
07/03/2008 M1.25 INCH OKANOGAN WA TRAINED SPOTTER
HAIL IS COVERING THE GROUND. LOST RIVER AREA.
0540 PM HAIL 1 WNW MAZAMA 48.58N 120.41W
07/03/2008 E0.88 INCH OKANOGAN WA PUBLIC
DIME TO NICKEL SIZE HAIL.
0541 PM HAIL 25 SE TONASKET 48.45N 119.05W
07/03/2008 M0.88 INCH OKANOGAN WA TRAINED SPOTTER
HAIL TO SIZE OF NICKELS. LIGHTNING STRIKES STARTED
POSSIBLE FIRE.
0700 PM TSTM WND GST 3 WSW NIGHTHAWK 48.95N 119.70W
07/03/2008 E60.00 MPH OKANOGAN WA PUBLIC
WIND GUSTS ESTIMATED 50-60 MPH.
0720 PM TSTM WND GST 4 N OROVILLE 49.00N 119.43W
07/03/2008 E70.00 MPH OKANOGAN WA OTHER FEDERAL
HAIL UP TO THE SIZE OF QUARTERS AND WINDS ESTIMATED NEAR
70 MPH. LOST POWER THREE TIMES. REPORT WAS FROM US/CANADA
BORDER PATROL.
&&
SBODNARThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127326.